Measures to reduce Amiodarone-induced phlebitis

0

Phlebitis is a well-described adverse effect of intravenous (IV) administration of amiodarone, with reported incidence ranging from 11% to 85%” Dixon et al (2019).

Extract:

Phlebitis is a well-described adverse effect of intravenous (IV) administration of amiodarone, with reported incidence ranging from 11% to 85%. Risk factors for amiodarone-induced phlebitis (AIP) are many and include peripheral infusion, concentrations exceeding 2 mg/mL, higher dose of amiodarone administered via a single line, the absence of in-line filters, suboptimal aseptic technique during line insertion, absence of post-infusion line flushing, poor vein condition, older age, female sex, administration errors, and the concurrent administration of other medications known to cause phlebitis.

You may also be interested in…


Full Text


Reference:

Dixon, H.A., Hort, A.L. and Wright, C.M. (2019) Amiodarone-induced phlebitis remains an issue in spite of measures to reduce its occurrence. The Journal of Vascular Access. April 8th. https://doi.org/10.1177/1129729819838123. .

Share.

Comments are closed.